Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV changes HELP
Mar 20, 2005

I am in my mid 40's and I have had hiv for 5 years. I currently take sustiva, epzicom for the HIV and lipitor for hyperlipidemia. I was switched last fall to epzicom because of lipodystrophy in my face (some in my lower butt which my doctor doesn't know about).

I have a history of hematuria and proteinuria since my teens and after years of dealing with this I am supposed to have a kidney biopsy done sometime in the coming weeks whenever I am called about it. I didn't really like the doctor who saw me, but I figure if I have the biopsy, I don't care what the doctor is about because they will test the part of my kidney they cut out.

I was found to have neuropathy 2 years ago and recently it has been found to be worse.

I am suffering depression from these things plus the fact I am a 'survivor' of child abuse and neglect of which I am in theraphy for.

I went out last fall from my job on disability. I just got too tired and felt worn out everyday. Even though my sleep is better, I still can sleep 16 hours a day though not everyday like months ago.

I am appealing the insurance company I have that decided to deny my benefits.

So, what can I do to help with this loss of feeling in my feet and fingers?

I tried a couple of other meds for the dizziness but I literally slept for two days, which I simply cannot do.

Thank God for cruise control for the neuropathy in my feet for when I do drive.

My kidneys look good, the ANA (still don't know what that means) is positive but is at 80% and the doctor says they look if it hits 160% or something like that.

Is there any natural thing I can do?

I recently noticed a huge weight gain and I'm a big guy anyway. The problem is that it isn't in my face or butt. Exercise is hard now too.

So how do I handle this or get a handle on it?

Thanks

Response from Dr. Henry

Your available options depend on many individual factors. Usually your HIV specialist is the best person to advice you about any further changes in your HIV regimen and interventions for other complications. Exercise, diet, hormone evaluation (thyroid and testosterone) can be of some help. How much of the fat problems is due to aging versus HIV versus drugs can be tough to sort out. Any improvement from change in HIV meds (such as to Epzicom) can be very slow (1-2 years to be observable in some patients). There are many interventions of some help with neuropathy. I often get a neurologist and pain specialist involved to help out. KH



Previous
Lipo & Cholesterol
Next
Oxandrin as a booster

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement